Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 9, 2021, 1:15 PM MDT for Eddy County, Lea County, New Mexico; 24 counties in Texas. It took effect at Jun 10, 2021, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 1:15 PM MDT (19:15 UTC)
- In effect from
- Jun 10, 2021, 12:00 PM MDT
- Expired
- Jun 10, 2021, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
All 26 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
006 WWUS74 KMAF 091915 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CDT Wed Jun 9 2021 TXZ275>282-101030- /O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ /O.CON.KMAF.HT.Y.0003.000000T0000Z-210610T0100Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 215 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Temperatures from 95 to 100 in the Davis and Chisos Mountains...Temperatures up to 103 for the Marfa Plateau and Central Brewster County...Temperatures up to 114 along the Rio Grande. * WHERE...Rio Grande Valley, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster, and Chisos Basin. * WHEN...Until 8 PM CDT this evening and from 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-028-033-034-TXZ059-060-067-075-082-270>274-101030- /O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos- Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains NP, Pine Springs, Van Horn, and Pecos 215 PM CDT Wed Jun 9 2021 /115 PM MDT Wed Jun 9 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... * WHAT...Temperatures up to 108 expected. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
4 follow-up statements
650 WWUS74 KMAF 100830 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 330 AM CDT Thu Jun 10 2021 NMZ027-028-033-034-TXZ059-060-067-075-082-270>282-102100- /O.CON.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos- Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 330 AM CDT Thu Jun 10 2021 /230 AM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures ranging from 95 in the Davis, Chisos, and Guadalupe Mountains...to near 115 along the Big Bend. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
687 WWUS74 KMAF 101412 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 912 AM CDT Thu Jun 10 2021 NMZ029-110100- /O.EXA.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Northern Lea County- Including the city of Tatum 812 AM MDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Northern Lea County. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-028-033-034-TXZ059-060-067-075-082-270>282-110100- /O.CON.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos- Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 912 AM CDT Thu Jun 10 2021 /812 AM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures ranging from 95 in the Davis, Chisos, and Guadalupe Mountains...to near 115 along the Big Bend. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
411 WWUS74 KMAF 101735 AAB NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 1235 PM CDT Thu Jun 10 2021 TXZ045>048-050>053-061>063-068>070-110100- /O.EXA.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector- Midland-Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 1235 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat Index up to 105 to 108. * WHERE...Portions of western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027>029-033-034-TXZ059-060-067-075-082-270>282-110100- /O.CON.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 1235 PM CDT Thu Jun 10 2021 /1135 AM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures ranging from 95 in the Davis, Chisos, and Guadalupe Mountains...to near 115 along the Big Bend. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
471 WWUS74 KMAF 101912 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 PM CDT Thu Jun 10 2021 TXZ271-275-277-111100- /O.NEW.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/ /O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/ Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains- Including the cities of Guadalupe Mountains NP, Pine Springs, and Fort Davis 212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 101 expected. For the Heat Advisory, temperatures up to 99. * WHERE...Guadalupe and Delaware Mountains in Texas, and Chinati and Davis Mountains. * WHEN...For the Excessive Heat Warning, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. For the Heat Advisory, until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270- 272>274-276-278>282-111100- /O.NEW.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/ /O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...For the first Heat Advisory, temperatures up to 107. For the second Heat Advisory, temperatures up to 108 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ this evening. For the second Heat Advisory, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ082-110100- /O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/ Terrell- Including the cities of Dryden and Sanderson 212 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat indices up to 105. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 9, 11:16 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 9, 11:16 AM MDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1216 PM CDT Wed Jun 9 2021
.AVIATION...
18Z TAF issuance...
The main aviation concern for the next 24 hours will be the
potential for TS affecting FST this afternoon/evening. Otherwise,
VFR conditions should prevail at all other terminals for much of the
TAF period. Currently have fairly light and somewhat variable winds
across the region though expected to become more established from
the south this afternoon. Afternoon thunderstorms may develop near
FST and potentially MAF as well though confidence is lower for MAF.
Will not include TS in current TAFs but will continue to monitor
radar trends and amend if needed. Similar to early morning
conditions today, moisture return overnight tonight may result in a
shallow layer low cigs, briefly lowering vis slightly at MAF and
HOB. Will add in later TAF issuances if confidence increases.
&&
PREV DISCUSSION... /issued 353 AM CDT Wed Jun 9 2021/
DISCUSSION...
Upper level ridging is over West Texas and Southeast New Mexico
with an upper trough just off the west coast. A dryline will be
present across the area today with thunderstorms possible along
this feature and in the Davis Mountains. The NAM12 is indicating
dewpoints into the upper 60s to lower 70s across the eastern
Permian Basin and Lower Trans Pecos this afternoon. Also, the NBM
has been too warm on temperatures across the above mentioned areas
the past couple of days. The NAM12 was reasonably accurate on
high temperatures yesterday so have went slightly cooler than the
NBM for today's high temperatures across the eastern Permian Basin
and Lower Trans Pecos. A Heat Advisory is in effect today from
the Davis Mountain Foothills southward to the Big Bend area and
Presidio Valley where temperatures will range from 95 to 114.
Triple digit temperatures are also expected today across the
western Permian Basin, Southeast New Mexico plains, Upper Trans
Pecos, Stockton Plateau, and Culberson County.
Temperatures are expected to be even hotter on Thursday with the
dryline not expected to be quite as far west as it will be today.
Widespread triple digit heat is expected with temperatures up to
110 along the Pecos River and 110 to near 115 degrees along the
Rio Grande. Temperatures may be a degree or two hotter on Friday
with much of the Permian Basin expected to experience temperatures
of around 105 degrees. Temperatures will be slightly cooler on
Saturday with 850 mb temperatures slightly lower but widespread
triple digit heat is still expected. The upper ridge will move
slightly on Sunday with temperatures cooling into the upper 90s
across much of the Permian Basin. This cooling trend will continue
into Monday with most of the area experiencing temperatures in the
90s. This same trend will continue into the middle of next week as
the center of the upper ridge moves west of the region allowing
for relief from the triple digit heat.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 99 73 101 74 / 20 10 10 0
Carlsbad 104 71 107 71 / 10 0 0 0
Dryden 98 74 101 74 / 20 0 10 0
Fort Stockton 102 75 107 77 / 20 10 10 0
Guadalupe Pass 98 73 100 73 / 10 0 0 0
Hobbs 103 71 105 71 / 10 10 0 0
Marfa 99 63 100 63 / 20 10 10 0
Midland Intl Airport 100 73 104 74 / 20 10 0 0
Odessa 101 74 105 75 / 20 10 0 0
Wink 104 75 109 75 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 8 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County-Marfa Plateau-
Presidio Valley.
&&
27Hazardous weather outlook, Jun 9, 1:00 PM MDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 PM CDT Wed Jun 9 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-101900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 PM CDT Wed Jun 9 2021 /100 PM MDT Wed Jun 9 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms will be possible today from the Davis Mountains east and north east across the Lower Trans Pecos and Central Permian Basin. The main hazards will include large hail and damaging wind. A Heat Advisory remains in effect for the Davis Mountains, Marfa Plateau, Presidio Valley, and Big Bend region through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Heat Advisory has been issued for Thursday afternoon for Southeast New Mexico and south through the Big Bend and Trans Pecos regions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:09 PM MDT | Special Weather Statement | MAF | Pecos | 51 min |
| Jun 9, 4:44 PM MDT | Special Weather Statement | MAF | Pecos | 46 min |
| Jun 9, 4:57 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 9, 5:38 PM MDT | Special Weather Statement | MAF | Upton | 52 min |
| Jun 9, 5:56 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 34 min |
Nearby
Heat Advisories in Texas, 2021Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.